Statistics miniworkshop

Europe/Zurich
CERN

CERN

Louis Lyons (Imperial College-Unknown-Unknown)
Description
WHAT WE HAVE LEARNT FROM THE LHC HIGGS SEARCH? BASIC IDEA OF MEETING: Now that we have actually searched for and found a Higgs-like boson, we should have a small meeting to try to decide what we have learnt about the statistical issues involved, and to consolidate our experience. FORMAT: An informal framework of short introductions to various topics, followed by free discussion. READING MATERIAL: *  For the discovery of the Higgs(-like) object, the papers by ATLAS and by CMS are at      http://dx.doi.org/10.1016/j.physletb.2012.08.020 and http://dx.doi.org/10.1016/j.physletb.2012.08.021 * The CMS analysis that tries to determine the parity of the Higgs-like object is:  http://cds.cern.ch/record/1502670/files/cms-hig-12-041-arxiv.pdf  (see especially Fig 3) * The LEE papers papers by Eilam Gross and Ofer Vitells are: http://arxiv.org/abs/1005.1891(“Trial factors for the look elsewhere effect in high energy physics” ) http://arxiv.org/abs/1105.4355  (“Estimating the significance of a signal in a multidimensional search”) Also very useful for those interested in random fields is “Applications of random fields & Geometry” http://webee.technion.ac.il/people/adler/hrf.pdf (first few chapters from a book in progress) *  Higgs combination paper: http://cds.cern.ch/record/1375842?ln=en * Cranmer. Cowan, Gross and Vitells, 'Asymptotic formulae for likelihood-based tests of new physics', http://link.springer.com/article/10.1140%2Fepjc%2Fs10052-011-1554-0 This includes a description of 'Asimov data' Attendance by invitation only
Participants
  • Aaron Armbruster
  • Alexander Lincoln Read
  • Andrey Korytov
  • David van Dyk
  • Eilam Gross
  • Giovanni Petrucciani
  • John Conway
  • Kyle Stuart Cranmer
  • Louis Lyons
  • Luc Demortier
  • Marumi Kado
  • ofer vitells
  • Robert Cousins Jr
  • Tom Junk
  • Tommaso Dorigo
  • Wednesday, 13 February
    • 08:30 15:45
      Session 1 40-2-A01

      40-2-A01

      CERN

      40
      Show room on map
    • 09:00 09:05
      Introduction 5m
      Speaker: Louis Lyons (Imperial College Sci., Tech. & Med. (GB))
    • 09:05 10:35
      Bayesian methods for Model Selection 1h 30m
      Speakers: David van Dyk (Statistics, Imperial) , Luc Demortier (Rockefeller University (US))
      Slides
    • 10:35 11:00
      Coffee 25m
    • 11:00 11:50
      Look elsewhere effect 50m
      Speakers: Ofer Vitells (Weizmann Institute of Science (IL)) , Mr. Ofer Vitells (Weizmann Inst.) , ofer vitells
      Comments by Bob Cousins
      Slides
    • 11:50 12:45
      Asymptotic formulae, Asimov... 55m
      Speaker: Aaron Armbruster (University of Michigan)
      Slides
    • 12:45 14:00
      Lunch 1h 15m
    • 14:00 14:35
      Discovery experience: CMS 35m
      Speaker: Giovanni Petrucciani (Univ. of California San Diego (US))
      Slides
    • 14:35 15:10
      Discovery experience: ATLAS 35m
      Speaker: Aaron Armbruster (University of Michigan)
      Slides
    • 15:10 15:45
      Discovery experience:Tevatron 35m
      Speaker: Prof. John Conway (University of California, Davis)
      Slides
    • 15:45 16:15
      Coffee 30m
    • 15:55 18:10
      Session 2 42_R-031

      42_R-031

      CERN

    • 16:15 18:00
      Discovery experience: Discussion 1h 45m
    • 18:00 18:10
      Available for uploading slides 10m
      Speakers: Aaron James Armbruster (University of Michigan (US)) , Alexander Read (Fysisk institutt) , Andrey Korytov (University of Florida (US)) , Prof. David van Dyk (Statistics, Imperial College) , Eilam Gross (Weizmann Institute of Science (IL)) , Giovanni Petrucciani (Univ. of California San Diego (US)) , Prof. John Conway (University of California, Davis) , Kyle Stuart Cranmer (New York University (US)) , Luc Demortier (Rockefeller University (US)) , Marumi Kado (Universite de Paris-Sud 11 (FR)) , Robert Cousins Jr (Univ. of California Los Angeles (US)) , Tom Junk (Fermilab) , Tommaso Dorigo (Universita e INFN (IT)) , ofer vitells
  • Thursday, 14 February
    • 08:30 13:00
      Session 3 32-1-A24

      32-1-A24

      CERN

      50
      Show room on map
    • 09:00 10:10
      Systematics, bgd parametrisation, Monte Carlo... 1h 10m
      Speakers: Alexander Read (Fysisk institutt) , Marumi Kado (Universite de Paris-Sud 11 (FR))
    • 10:10 10:45
      Birenbaum 35m
      Speakers: Ofer Vitells (Weizmann Institute of Science (IL)) , ofer vitells
      Slides
    • 10:45 11:15
      Coffee break 30m
    • 11:15 12:15
      2D confidence regions using Feldman-Cousins and other methods 1h
      Speaker: Robert Cousins Jr (Univ. of California Los Angeles (US))
      Slides
    • 12:15 12:45
      New approach to systematics 30m
      Speaker: Kyle Stuart Cranmer (New York University (US))
      Slides
    • 12:45 14:00
      Lunch 1h 15m
    • 13:30 18:00
      Session 4 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 14:00 15:45
      Statistician's reactions 1h 45m
      Speaker: Prof. David van Dyk (Statistics, Imperial College)
    • 15:45 16:15
      Coffee 30m
    • 16:15 17:00
      Simple versus Simple Hypotheses 45m
      Speaker: Luc Demortier (Rockefeller University (US))
      Slides
    • 17:00 17:45
      Lindley's paradox 45m
      Speaker: Robert Cousins Jr (Univ. of California Los Angeles (US))
      Slides
    • 17:45 18:00
      Conclusions 15m
      Speaker: Everyone
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×